Can nicotine lozenges cause leukoplakia? I was getting it on my tongue so I stopped chewing two years ago and started nicotine lozenges. Sometimes I fall asleep with a lozenge in my mouth and that seems to cause leukoplakia on the tongue or shall I say peeling of the tongue!
I have gone through your query and can understand your concerns..
As per your complain Leukoplakia occurs due to chronic irritation to the mucosa and not only tobacco but any other chronic irritants like rubbing with dentures, sharp teeth etc can also cause the same but tobacco is the most common culprit.. Nicotine in any form is harmful and can cause chemical injury to the mucosa and as you are having a history of leukoplakia and presently also it seems that you are using the lozenges very frequently, it can very much cause leukoplakia and you should immediately stop taking it.. You should consult an Addiction Medicine Specialist and get evaluated and he can advise you to use Nicotine Skin Patches that will reduce your urge to suck lozenges which you seems addicted to.. You can also start taking multivitamins and anti-oxidants like Lycopene to reduce the patches..
Hope this information helps..
Thanks and regards. Dr.Honey Nandwani Arora.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]